NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Saturday, November 28, 2015
Weight increase with Gluconorm SR
I have a type 2 diabetes problem. For the last 6 years, I have been taken Diapride 1mg (Glimepiride), twice daily. For the last six months, my physician has added Gluconorm SR (500mg) once daily. Since then, I have noticed an increase in weight by 3.5 Kg. Could there be a correlation ?
Gluconorm us not approved for use in the USA and I am finding conflicting information on the internet as to just what compound it contains, so I cannot answer your question specifically. Some of the drugs which improve diabetes control reduce the loss of calories in the urine and/or stimulate hormonal mechanisms that result in the storage of fuel and hence cause weight gain - it may therefore be necessary to reduce calorie intake or increase calorie burning (exercise) to maintain body weight when they are added.
Robert M Cohen, MD
Professor of Clinical Medicine
College of Medicine
University of Cincinnati